Alert archive / Arkansas / Special Weather Statements in 2018
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Aug 8, 2018, 7:33 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 7:33 PM CDT (00:33 UTC)
- Expired
- Aug 8, 2018, 8:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR
The radar
The Little Rock radar (KLZK), 178 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1849 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213
WWUS84 KJAN 090033
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
733 PM CDT WED AUG 8 2018
ARZ074-075-090130-
Chicot AR-Ashley AR-
733 PM CDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT CHICOT AND ASHLEY COUNTIES UNTIL
830 PM CDT...
At 733 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 8 miles west of Dermott to near Berlin.
Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Dermott around 750 PM CDT.
Wilmot and Parkdale around 800 PM CDT.
Mcmillan Corner around 805 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3339 9171 3339 9146 3356 9145 3356 9135
3352 9135 3353 9133 3352 9132 3352 9125
3355 9123 3350 9118 3345 9123 3344 9123
3344 9118 3350 9117 3347 9112 3343 9115
3341 9121 3338 9117 3301 9138 3301 9198
TIME...MOT...LOC 0033Z 287DEG 29KT 3355 9158 3310 9181
$$
DCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 8, 4:10 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Aug 8, 4:10 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Jackson MS 410 PM CDT Wed Aug 8 2018 .DISCUSSION... The rest of today through tomorrow... The ArkLaMiss has remained relatively dry so far this afternoon as diurnal storms are expected to have a later initiation time and less coverage than days previous. A disturbance embedded in upper NW flow currently located in the Southern Plains will continue to track towards the lower MS River Valley tonight. Storms will continue to fire along and near the frontal boundary associated with this disturbance as it approaches the NW portions of the ArkLaMiss. A strong storm or two could reach SE Arkansas, NE LA, or the MS Delta this evening while the atmosphere is still supportive enough to maintain storms that will cross southern Arkansas or extreme northern LA. The main threat with storms in this region will be damaging winds. The approaching boundary will serve as a focus for storm and shower initiation overnight and into tomorrow as it moves into the ArkLaMiss. The best overall coverage of precip looks to be tomorrow morning into early tomorrow afternoon along and north of I-20. Temperatures tomorrow should remain below normal in in areas that are impacted by rain and cloud cover, with better chances of reaching their early August norms in counties in SE MS. For Thursday night through next Wednesday...The evolving pattern will continue to be one of an amplifying ridge over the Rockies and a lingering trough over the E Conus with an attendant axis stretching down into our region. The result will be a continue unsettled period with solid rain/storm chances. While guidance has been fairly consistent on the wetter type patter for the Thu-Sat periods, they have backed off some on the potential for heavier amounts and even on the higher end coverage to a point. The culprit looks to be less in the way of low level response to the mid/upper wave which is resulting in less convergence/moisture transport than prev days runs. There is also the element of storm evolution which could alter things enough to keep key features from aligning just right. With all that said, the potential for excessive rain which would lead into flooding, is lower and we've decided to remove the threat for the HWO. We will continue to monitor closely as something on the storm scale could alter things to become more favorable, as we near those periods and become more into the HRRR and hi-res window, things may become more clear. Overall, rain chances Fri into Sat will be in the likely range. This activity will also aid in keep temps on the below avg side. Likely rain chances will linger into Sunday as well but have more of a diurnal nature to them. With that, temps look to be a tad warmer and closer to 90. For the Mon-Wed periods, we look to see ridging build some over the area which will support less in the way of rain chances. With this we will also see temps return to more seasonal readings for mid Aug with a steady warming trend each day. /CME/ && .AVIATION... 18Z TAF discussion: VFR conditions and a developing Cu field will be present in the first few hours of the 18Z TAF package. Expect isolated thunderstorms to begin to develop across the region as we get closer to 21Z. The best coverage of storms will be near the NW and SE sites. Storms will begin to dissipate in areas except for the North after 00Z as a boundary begins to push towards the region. Storms and showers will remain in the vicinity of mainly KGLH and KGWO through the night as the boundary slowly pushes into our region. Winds will be mainly from the SE through the period. && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 90 73 88 / 31 40 24 69 Meridian 71 90 73 89 / 40 40 21 70 Vicksburg 72 90 73 89 / 29 43 22 70 Hattiesburg 72 92 73 90 / 20 26 17 68 Natchez 72 90 73 88 / 18 27 19 69 Greenville 71 87 72 87 / 53 57 62 63 Greenwood 71 87 71 87 / 50 56 47 66 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3/CME
Hazardous weather outlook, Aug 8, 3:45 PM CDT, 3 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 345 PM CDT Wed Aug 8 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 092045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 345 PM CDT Wed Aug 8 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 36 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 8, 6:11 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
611 PM CDT WED AUG 8 2018
MSZ033-038-090000-
Oktibbeha MS-Winston MS-
611 PM CDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT OKTIBBEHA AND NORTHEASTERN
WINSTON COUNTIES UNTIL 700 PM CDT...
At 611 PM CDT, Meteorologists were tracking a strong thunderstorm
over Longview, or near Starkville, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Starkville around 625 PM CDT.
Other locations impacted by this storm include Sturgis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3329 8881 3320 8881 3322 8900 3327 8909
3344 8909 3351 8876 3329 8876
TIME...MOT...LOC 2311Z 253DEG 8KT 3338 8889
DCSpecial weather statement, Aug 8, 6:32 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Jackson MS 632 PM CDT WED AUG 8 2018 LAZ008-009-015-016-090015- Madison LA-Richland LA-East Carroll LA-West Carroll LA- 632 PM CDT WED AUG 8 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN EAST CARROLL... NORTHWESTERN MADISON...NORTHEASTERN RICHLAND AND SOUTHWESTERN WEST CARROLL PARISHES UNTIL 715 PM CDT... At 631 PM CDT, Meteorologists were tracking a strong thunderstorm over Warden, or 17 miles east of Rayville, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Monticello around 650 PM CDT. Darnell around 710 PM CDT. Other locations impacted by this storm include Epps. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3247 9139 3248 9158 3270 9155 3270 9126 TIME...MOT...LOC 2331Z 203DEG 11KT 3255 9147 DC
Special weather statement, Aug 8, 6:54 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Jackson MS
654 PM CDT WED AUG 8 2018
ARZ074-090045-
Ashley AR-
654 PM CDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ASHLEY COUNTY UNTIL 745
PM CDT...
At 653 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Ladelle to 6 miles north of Huttig.
Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Fountain Hill around 700 PM CDT.
Crossett around 730 PM CDT.
North Crossett around 735 PM CDT.
Other locations impacted by these storms include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3315 9211 3316 9214 3320 9214 3321 9213
3321 9208 3324 9209 3325 9205 3328 9204
3331 9198 3335 9199 3335 9197 3338 9196
3340 9199 3339 9159 3301 9193 3301 9206
3303 9209 3303 9211 3307 9211 3310 9214
TIME...MOT...LOC 2353Z 269DEG 18KT 3344 9189 3313 9217
DCSpecial weather statement, Aug 8, 7:17 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
717 PM CDT WED AUG 8 2018
MSZ018-019-090100-
Sunflower MS-Bolivar MS-
717 PM CDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN SUNFLOWER AND BOLIVAR
COUNTIES UNTIL 800 PM CDT...
At 716 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Crumrod to near Rosedale to near
Arkansas City. Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Rosedale around 725 PM CDT.
Scott around 735 PM CDT.
Benoit around 740 PM CDT.
Cleveland, Mound Bayou, Renova and Boyle around 755 PM CDT.
Shaw around 800 PM CDT.
Other locations impacted by these storms include Alligator, Beulah,
Pace, Doddsville, Winstonville, Duncan and Merigold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3412 9066 3399 9066 3399 9050 3360 9050
3358 9115 3362 9113 3368 9123 3368 9103
3373 9115 3378 9113 3378 9099 3385 9107
3393 9101 3397 9109 3396 9097 3402 9099
3402 9090 3409 9087 3410 9088 3412 9095
TIME...MOT...LOC 0016Z 275DEG 32KT 3418 9100 3383 9113 3362 9125
DCSpecial weather statement, Aug 8, 7:20 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
720 PM CDT WED AUG 8 2018
ARZ075-090045-
Chicot AR-
720 PM CDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHICOT COUNTY
UNTIL 745 PM CDT...
At 720 PM CDT, Meteorologists were tracking a strong thunderstorm
near Gassoway, or near Eudora. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Eudora around 745 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3318 9124 3313 9119 3313 9120 3311 9120
3306 9112 3304 9113 3302 9116 3300 9117
3300 9138 3304 9142
TIME...MOT...LOC 0020Z 233DEG 3KT 3304 9129
DCSpecial weather statement, Aug 8, 7:33 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
733 PM CDT WED AUG 8 2018
ARZ074-075-090130-
Chicot AR-Ashley AR-
733 PM CDT WED AUG 8 2018
...A STRONG THUNDERSTORM WILL AFFECT CHICOT AND ASHLEY COUNTIES UNTIL
830 PM CDT...
At 733 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 8 miles west of Dermott to near Berlin.
Movement was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Dermott around 750 PM CDT.
Wilmot and Parkdale around 800 PM CDT.
Mcmillan Corner around 805 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3339 9171 3339 9146 3356 9145 3356 9135
3352 9135 3353 9133 3352 9132 3352 9125
3355 9123 3350 9118 3345 9123 3344 9123
3344 9118 3350 9117 3347 9112 3343 9115
3341 9121 3338 9117 3301 9138 3301 9198
TIME...MOT...LOC 0033Z 287DEG 29KT 3355 9158 3310 9181
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:17 PM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 43 min |
| Aug 8, 7:53 PM CDT | Special Weather Statement | JAN | Issaquena | 52 min |
| Aug 8, 8:02 PM CDT | Special Weather Statement | JAN | Washington | 43 min |
| Aug 8, 8:46 PM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Aug 9, 4:34 AM CDT | Special Weather Statement | JAN | Bolivar | 41 min |
| Aug 9, 5:17 AM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| Aug 9, 5:47 AM CDT | Special Weather Statement | JAN | Bolivar | 28 min |
| Aug 9, 12:54 PM CDT | Special Weather Statement | JAN | Noxubee | 36 min |
| Aug 9, 1:18 PM CDT | Special Weather Statement | JAN | Hinds | 27 min |
| Aug 9, 1:38 PM CDT | Special Weather Statement | JAN | Noxubee | 37 min |
| Aug 9, 3:52 PM CDT | Special Weather Statement | JAN | Neshoba | 53 min |
| Aug 9, 4:50 PM CDT | Special Weather Statement | JAN | Smith | 55 min |
| Aug 9, 6:28 PM CDT | Special Weather Statement | JAN | Covington | 62 min |
| Aug 9, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 46 min |
| Aug 9, 6:34 PM CDT | Special Weather Statement | JAN | Washington | 56 min |
| Aug 8, 7:36 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 39 min |
| Aug 8, 8:17 PM CDT | Special Weather Statement | JAN | East Carroll | 43 min |
| Aug 8, 8:34 PM CDT | Flash Flood Warning | JAN | West Carroll | 81 min |
| Aug 8, 7:20 PM CDT | Special Weather Statement | JAN | Chicot | 25 min |
| Aug 9, 6:26 PM CDT | Special Weather Statement | JAN | Chicot | 64 min |
Nearby
Special Weather Statements in Arkansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.